Follow
Share

It's been 4 days since mom`s boycott. She's been on s e r e q u e l for a few months along with aricept and l e x a p r o for a bit longer. Mom is very proud of herself and feeling very empowered. The pills made her groggy and those doctors aren't going to tell mom how to run her life. Mom knows best according to mom. I just wonder if there is someone out there on this forum who can give me a time frame of when all h*ll breaks loose and the crazy, angry and paranoia returns?

This question has been closed for answers. Ask a New Question.
Find Care & Housing
If her drugs make her feel foggy, speak with her doctor, there may be other medications that she can try that may work better without the groggy feeling. While we have the right to choose, I always recommend people speak with their doctor before completely stopping meds.
Helpful Answer (0)
Report

Read Robert Whittaker if you dare to have your eyes opened about psych meds. They have their uses but such serious side effects that their effects should be monitored so much more closely than they are for the elderly and all people. My mother was briefly put on the Exelon patch and the dramatic negative change in her personality was kind of terrifying - I got them to take it off of her and she improved so it was definitely the patch. She still talks about what a deep angry despair she felt while on it, not that she's the soul of positivity normally but it was pretty clear.

Steviegirl, I would say this the brain does adapt to being on psych meds so they should never be stopped suddenly but weaned slowly if a person has been on them for a while. Sounds like it may be too late to do that with your mother as she's already gone cold turkey, but if she has a delayed bad reaction it is always possible to restart them and wean off slowly.
Helpful Answer (0)
Report

That is wonderful! Enjoy your mom, can't imagine how happy you are to have her back. Although you talked to the nurse, have you spoken to the doctor directly? You may want to have a plan and Meds on hand in case any behavioral issues arise. Sounds like you are definitely one of the lucky ones.
Helpful Answer (1)
Report

Zoo keeper I think you are right. Mom is much better now. Sure she isn't cured of dementia but she's not psychotic. No bugs and crazy wallpaper that only she can see. I'm not setting fires or entertaining men in her house. I haven't stolen her money or hit her. When I told the doctor's nurse that I lost my mom for almost a year and my boyfriend forever because of lexapro, she was very nonchalant, like hmm isn't that something. Well in the words of the church lady "isn't that special?"
Helpful Answer (2)
Report

Lexapro was probably the culprit. I'm not seeing anything "good" about that one anywhere. Going to be one of those drugs the TV lawyers are always suing.
Helpful Answer (0)
Report

I'm stunned too, but if you got a miracle, take it for what it is. God Bless.
Helpful Answer (3)
Report

It's been Day 8 and I'm wondering if I'm going to be totally proved wrong. Mom seems fine. Better than she has in months. I'm wondering if she had a bad reaction to l e x a p r o from the get go which is from last March. It was after that that the crazy s really started and then the doctor gave her s e r e q u e l which helped some but not entirely. Then aricept was introduced. The hallucinations stopped somewhat but not entirely. She wasn't accusing me of stealing and seeing people. I thought by Day 8 of the boycott she would be like she was before and the reaon she was put on them but she seems almost normal. Is it too good to be true? She also stopped drooling and seems more alert. I'm stunned
Helpful Answer (0)
Report

I expect you will need 911 about 72 hours after discontinuance.
Helpful Answer (1)
Report

Call the pharmacist tonight where you had these meds filled and ask them.

In the morning, call her doctor and let them know she has stopped taking her meds and she what they suggest doing if you have not informed them already.
Helpful Answer (2)
Report

This question has been closed for answers. Ask a New Question.